# SDR 97ZZZX455

- Difficulty date: November 14, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N97LP
- Make and model: Cessna 172P
- Aircraft serial: 17274398
- System (JASC): 3411 · Pitot/Static System
- Part: Tube
- Part number: S10711
- Condition: Melted
- Location: Pitot
- Part time: 6,567 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A 100 HOUR INSPECTION, DISCOVERED THAT THE TWO WIRES FOR THE PITOT HEAT HAD CONTACTED AND MELTED 90 PERCENT OF THE WAY THROUGH THE PITOT POLYETHYLENE TUBE.  MELTING OCCURRED ONE INCH ABOVE TUBE NUT ON TOP OF PITOT TUBE BODY.  RECOMMENDATION:  ROUTE WIRES AWAY FROM TUBE TO PREVENT WIRES FROM MELTING TUBING.
